Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 71, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 4, 2011, 7:14 PM CDT for Acadia Parish, Cameron Parish, Vermilion Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2011, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 4, 2011, 8:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Acadia Parish, LA, Cameron Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 61 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2029 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1919 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245
WUUS54 KLCH 050014
SVRLCH
LAC001-023-113-050115-
/O.NEW.KLCH.SV.W.0071.110605T0014Z-110605T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
714 PM CDT SAT JUN 4 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ACADIA PARISH IN SOUTHWEST LOUISIANA...
NORTHEASTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES KLONDIKE...
NORTHWESTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES GUEYDAN...
* UNTIL 815 PM CDT
* AT 714 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...7 MILES EAST OF GUEYDAN...
MOVING WEST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GUEYDAN...RICEVILLE AND MORSE BY 725 PM CDT...
KLONDIKE BY 745 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2989 9269 3006 9268 3008 9265 3009 9262
3011 9261 3014 9262 3011 9237 2995 9237
TIME...MOT...LOC 0014Z 100DEG 18KT 3003 9244
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:21 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 4, 6:21 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 PM CDT SAT JUN 4 2011
.AVIATION...
STRONG STORMS ALONG THE SOUTHERN MISSISSIPPI RIVER NEAR KROTZ
SPRINGS WILL MOVE EAST THROUGH THE EVENING HOURS WITH STORMS
AFFECTING LFT. STORMS ARE EXPECTED TO BEGIN LOOSING STRENGTH LATER
IN THE EVENING. THESE STORMS ARE PRODUCING NUMEROUS CLOUD TO
GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL. VFR WX OUTSIDE OF
STORM COMPLEXES. AREAS OF FOG AROUND SUNRISE WITH VSBY AROUND 4 TO
5 MILES.
&&
.PREV DISCUSSION... /ISSUED 403 PM CDT SAT JUN 4 2011/
DISCUSSION...
SFC ANALYSIS SHOWS WEAK HIGH OVER THE REGION...LEADING TO LIGHT NE
TO VARIABLE WINDS OVER THE REGION. FURTHER ALOFT...THE RIDGE
CONTINUES OVER MUCH OF THE SE. AFTERNOON HIGHS HAVE REACHED THE
UPPER 90S TO NEAR 100 ACROSS THE REGION HAVE AIDED THE DEVELOPMENT
OF ISO TSRA JUST N AND E OF THE REGION...AND CURRENTLY MOVING E.
SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH STRONG
DOWNBURST WINDS...BRIEF HEAVY RAIN...AND SOME HAIL POSSIBLE.
MORE OF THE SAME CAN BE EXPECTED AGAIN SUN...WITH AFTERNOON TEMPS
POSSIBLY A COUPLE OF DEGREES WARMER...WITH 100 EXPECTED JUST NORTH
OF THE I-10 CORRIDOR. WITH A WEAK UPPER DISTURBANCE CURRENTLY
MOVING W ACROSS THE SE INTO OUR REGION...ISO SHRA CAN BE EXPECTED
SUN...INCREASING TO SCT ON MON AS THE MOST MOISTURE AND LIFT WILL
BE OVER THE REGION. ONCE THIS DISTURBANCE MOVES FURTHER WEST AND
DISSIPATES...RAIN CHANCES WILL DIMINISH BACK TO ISOLATED AT BEST
FOR THE REMAINDER OF THE WEEK. SFC WINDS WILL BECOME MORE ONSHORE
BY THIS TIME...WHICH WILL LIMIT HIGH TEMPS INTO THE LOWER/MID 90S.
DML
MARINE...
VARIABLE WINDS 10 KNOTS OR LESS CAN BE EXPECTED THROUGH THE PERIOD AS
HIGH PRESSURE AT THE SURFACE AND ALOFT MEANDERS ACROSS THE REGION.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO EARLY NEXT WEEK AS A
SERIES OF WEAK UPPER LEVEL DISTURBANCES TRACK WEST ACROSS THE
AREA.
FIRE WEATHER...
HOT AND DRY WEATHER WILL CONTINUE ACROSS THE AREA THIS WEEKEND.
AFTERNOON RELATIVE HUMIDITY VALUES OF 25-30% CAN BE EXPECTED FOR
SUNDAY AFTERNOON...ALONG WITH LIGHT NORTHEAST WINDS. THIS...COMBINED
WITH THE ONGOING DROUGHT CONDITIONS AND VERY DRY GROUND FUELS...FIRE
DANGER WILL REMAIN ELEVATED. BURN BANS REMAIN IN EFFECT FOR THE
ENTIRE AREA.
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
INTO SUNDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE ON
MONDAY AS A WEAK UPPER LEVEL DISTURBANCE TRACKS FROM EAST TO WEST
ACROSS THE REGION. LITTLE IN THE WAY OF SIGNIFICANT RAINFALL IS
EXPECTED FOR THE NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 98 73 95 74 / 20 20 20 30 30
KBPT 73 97 73 95 74 / 20 20 20 30 30
KAEX 71 100 71 98 72 / 20 20 20 30 30
KLFT 73 98 73 95 74 / 20 20 20 30 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...AIR QUALITY ALERT FROM 7 AM TO 6 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: CALCASIEU.
TX...AIR QUALITY ALERT FROM 7 AM TO 6 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...ORANGE.
GM...NONE.
&&Hazardous weather outlook, Jun 4, 6:05 AM CDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 605 AM CDT SAT JUN 4 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-051115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 605 AM CDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE PRIMARY HAZARD. NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. COMBINED WITH THE HUMIDITY...APPARENT TEMPERATURES WILL BE NEAR 100 DEGREES DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS. ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS. BURN BANS ARE IN EFFECT FOR THE ENTIRE OUTLOOK AREA. BACKWATER FLOODING WILL CONTINUE ACROSS EASTERN UPPER SAINT MARTIN PARISH AS A RESULT OF RELEASES FROM THE MORGANZA SPILLWAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. AT THIS TIME...THE OVERALL PROBABILITY OF SEVERE WEATHER IS VERY LOW. HOWEVER...THE RISK OF AN ISOLATED STRONG TO SEVERE THUNDERSTORM PRODUCING STRONG DOWNBURST WINDS WILL CONTINUE. WITH THE ABSENCE OF ANY MEANINGFUL AREAWIDE RAINFALL...ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. GMZ430-432-435-450-452-455-470-472-475-051115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 605 AM CDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. AT THIS TIME...THE OVERALL PROBABILITY OF SEVERE WEATHER IS VERY LOW. HOWEVER...THE RISK OF AN ISOLATED STRONG TO SEVERE THUNDERSTORM PRODUCING STRONG DOWNBURST WINDS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. 13
In the hours before
Special weather statement, Jun 4, 6:41 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
641 PM CDT SAT JUN 4 2011
LAZ033-050045-
ST. LANDRY LA-
641 PM CDT SAT JUN 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY PARISH UNTIL 745 PM
CDT...
AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF KROTZ SPRINGS...MOVING WEST AT
15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
PORT BARRE BY 710 PM...
LEONVILLE BY 715 PM...
WASHINGTON BY 735 PM...
OPELOUSAS BY 740 PM...
PRAIRIE RONDE AND LAWTELL BY 745 PM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3050 9176 3048 9175 3043 9216 3044 9217
3044 9222 3057 9221 3057 9220 3066 9220
3066 9173 3056 9175 3053 9173 3051 9173
SWEENEYLocal storm report, Jun 4, 7:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
708 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL PORT BARRE 30.56N 91.96W
06/04/2011 E0.50 INCH ST. LANDRY LA LAW ENFORCEMENT
DIME SIZE HAIL REPORTED BY PORT BARRE POLICE DEPARTMENT.
&&
MOGGEDLocal storm report, Jun 4, 7:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
712 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG MELVILLE 30.69N 91.75W
06/04/2011 ST. LANDRY LA LAW ENFORCEMENT
MELVILLE PD REPORTS TREES DOWN ON JACKSON LANE.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:01 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 59 min |
| Jun 4, 7:29 PM CDT | Special Weather Statement | LCH | Evangeline | 61 min |
| Jun 4, 7:37 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 53 min |
| Jun 4, 7:45 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 60 min |
| Jun 4, 8:01 PM CDT | Tornado Warning | LCH | Jefferson Davis | 29 min |
| Jun 4, 8:09 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 66 min |
| Jun 4, 8:35 PM CDT | Special Weather Statement | LCH | Calcasieu | 55 min |
| Jun 4, 8:52 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 53 min |
| Jun 5, 1:06 AM CDT | Special Weather Statement | LCH | Cameron | 54 min |
| Jun 5, 1:34 AM CDT | Special Weather Statement | LCH | Calcasieu | 41 min |
| Jun 5, 2:10 AM CDT | Special Marine Warning | LCH | 65 min | |
| Jun 5, 2:22 AM CDT | Special Weather Statement | LCH | Calcasieu | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.